Teaching & Learning with Technology in the 21st Century

A Digital Playground for Educators and Artists

Sponsored by Michigan State University – Media Theatre Performance Laboratory

 

Conference Dates: August 14 & 15, 2013
Location: Lansing, Michigan

The Riverwalk Theatre (228 Museum Drive, Lansing, MI)

 

Summary:

Focused on the importance of playing with technology and founded in research-based best practice, this conference explores strategies for the powerful integration of media and technology for Middle/High School or post-secondary educators. Workshops will focus on active learning and collaboration, and topics in media education and its use as an instructional tool will be explored through dynamic presentations, discussions and activities. Archived resources for further exploration and tools for independent learning will also be provided, along with access to conference wiki resources and discussion forums for collaboration with other educators and artists.

 

 

Workshop Sessions – Day 1, August 14th 2013 (6 SCECH)

Session 1: The Imagination Station

(8:00 am – 9:00 am, 1 hours)
• Think about the concept and importance of PLAY in the teaching and learning process.
• How has the digital environment changed how we PLAY, TEACH and LEARN?

 

 

 

Session 2: Introduction to the Digital Playbin

(9:00 am – 10:00 am, 1 hours)
• Explore a multitude of Digital TOYS and Media available for PLAY in the exploration of content in a variety of contexts!
• Collaborate with colleagues and presenters to share resources and ideas about how and why to incorporate MEDIA and PLAY in your classroom.

 

Session 3: Overwhelmed by Media - Learning to Act

(11:30-1:30 pm, 2 hours)
• Interact with media while focusing on the inner STORY of every lesson.
• Learn strategies for creating INTERACTIVE presentations that allow for student CREATIVITY and IMAGINATION!
• Play theatre games that combine PLAY, STORY, and MEDIA interaction in powerful ways to enhance learning.

 

 

Session 4: Worth 1000 Words - Working with Images

(1:30-3:30 pm, 2 hours)
• The ART of STORYTELLING through images and dialogue to engage all types of learners in content-based activities.
• Explore the basics of MULTI-MEDIA presentations tools that weave AUDIO and VIDEO/IMAGERY through creating Digital Stories.
• Identify and brainstorm ways to make the most of the STORY of every lesson through MEDIA.


 

Workshop Sessions – Day 2, August 15th 2013 (6 SCECH)

Session 1: Recess – Exploration & the Art of Play

(8:00 – 9:00 am, 1 hour)
• Collaborative THINK-TANK and BRAINSTORMING exercise with colleagues and presenters to share resources and ideas about topics related to MEDIA and PLAY through COLLABORATION in the teaching and learning process.
• Bring a digital success story to share or develop.

 

 

Session 2: Move It, Movie It - Why Audio & Video?

(9:00 am – 11:00 am, 2 hours)
• PLAY detective as you DISCOVER the ins and outs of audio and video editing basics.
• Explore a variety of the latest VIDEO and AUDIO EDITING software through hands-on independent and guided activities.
• Expand your level of CREATIVITY and expertise with technology, and the importance of PLAY in developing new DIGITAL MEDIA skills.

 

Session 3: Games & Learning - Playing with Media

(11:30 – 1:30 pm, 2 hours)
• Explore theories and strategies for incorporating PLAY and GAMES into teaching and learning.
• Learn practical strategies for instructional GAME DESIGN that meet curricular goals and inspire student engagement.
• Connect THEORY of PLAY and game DESIGN with teaching and learning objectives that meet the needs of 21st Century digital learners.

 

Session 4: The Sandbox Bootcamp - Learning to Play Together

(1:30 – 3:30 pm, 2 hours)
• Expand your experience of PLAY through COLLABORATIVE CREATIVITY!
• Explore the importance of GROUP dynamics and shared experience of PLAY with MEDIA in teaching and learning.
• OBSTACLE courses and CHALLENGES, and how to overcome them within the RULES of the GAME.
• Opportunities for individual and small-group discussion, feedback, and further exploration PLAY in a software or topic of your choice!

 

Registration and Fees:

Click here to register.

Conference fees are $40.00 ($10.00 CEU administrative fee will be added for those needing SCECH credits). Registration includes lunch and workshop take-away kit of resources.

 

For further information and questions, please contact:

Alison Dobbins
dobbinsa@msu.edu
Assistant Professor of Integrated Media Performance Design

Michigan State University

 

June Wygant
wygantmo@msu.edu
mwygant@wcskids.net
Teacher

Warren Consolidated School of Performing Arts